Preview Mode Links will not work in preview mode

Medgeeks Clinical Review Podcast


Mar 7, 2019

Get our free clinical lab guide:
https://www.medgeeks.co/labguide

-

Today, we're going to discuss the last topic of the toxicology series and that's going to be serotonin syndrome.

We have a 32 year old male with a past medical history of depression who presents with an intentional overdose of Zoloft. 

Per the family, the patient was found in his bedroom acting abnormal, and an empty bottle of Zoloft was found on the floor. His last known normal was when he got home at 3pm, which was about 4 hours prior to arriving to the ER.

Vitals: 103.9 F, 130 HR, 110/78, and 96% O2 RA. 

On exam he was agitated and irritable. He was flushed and sweaty with dilated pupils. He also had this inducible ankle clonus along with hyperreflexia of the lower extremities.

Serotonin Syndrome can be fatal, therefore you never want to miss this, and this should always be on the differential when a patient presents with altered mental status, agitation, and/or with some neuromuscular abnormality.

So, let's dive in to todays lecture!

-

Follow us on Instagram here:
https://www.instagram.com/medgeeksinc
-
Check out our course material here:
https://learn.medgeeks.co
-
This podcast should not be used in any legal capacity whatsoever, including but not limited to establishing standard of care in a legal sense or as a basis for expert witness testimony. No guarantee is given regarding the accuracy of any statements or opinions made on the podcast, video, or blog.